Cryptosporidiosis after treatment with fingolimod: a case re
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Cryptosporidium sp. are common intracellular parasites responsible for severe diarrhea in T-cell-immunocompromised patients. This report is the first case of a woman who contracted cryptosporidiosis after treatment with fingolimod, a drug labeled for multiple sclerosis and responsible for marked lymphopenia.

A 60-year-old woman was admitted for abdominal pain diarrhea and fever. The patient suffered from multiple sclerosis and had been treated with fingolimod from august 2017 to September 2018 time of occurrence of the first digestive symptoms. Stool culture was negative but parasitological examination was positive for Cryptosporidium sp. Blood biological examination profound lymphopenia of 240/cubic mm. Fingolimod was stopped, and the patient was put on nitazoxanide 500 mg bid for 7 days. Diarrhea resolved and no relapse was observed. Six other cases were found in the Pharmacovigilance database.

Conclusively, Physicians should be aware of this association and screen for Cryptosporidium in cases of diarrhea in patients treated with fingolimod. Patients should be aware of this risk and advise to take appropriate measures to avoid such contamination.

Source: https://bmcinfectdis.biomedcentral.com/articles/10.1186/s12879-020-04988-7
V●●●●●●●●i K●A and 8 others like this
Like
Comment
Share